Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 13, NWS Austin/San Antonio, TX

May 28, 201527 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 28, 2015, 4:34 AM CDT for 27 counties in Texas. It took effect at May 28, 2015, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 28, 2015, 4:34 AM CDT (09:34 UTC)
In effect from
May 28, 2015, 7:00 PM CDT
Expired
May 29, 2015, 6:58 AM CDT
In force
12 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 27 counties

Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 77 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 9.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1955 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1955 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WGUS64 KEWX 280934
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 AM CDT THU MAY 28 2015

...FLASH FLOOD WATCH FOR LOCATIONS ON THE EDWARDS PLATEAU THIS
EVENING THROUGH FRIDAY MORNING...

.A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL IS EXPECTED TO APPROACH FROM THE WEST THIS EVENING AND
PROGRESS EASTWARD ACROSS THE EDWARDS PLATEAU. FORECAST RAINFALL
TOTALS OF 1-2 INCHES WITH 3+ INCHES LOCALLY ARE POSSIBLE. DUE TO
THE VERY MOIST CONDITIONS AND ELEVATED RIVERS AND CREEKS IN THE
AREA...FLASH FLOODING AND RIVER FLOODING WILL BE A SIGNIFICANT
CONCERN WITH ANY HEAVY RAINFALL THAT OCCURS. 

TXZ171-183>188-202-203-282145-
/O.NEW.KEWX.FF.A.0013.150529T0000Z-150529T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS...
LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BRACKETTVILLE...
UVALDE
434 AM CDT THU MAY 28 2015

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...BANDERA...EDWARDS... 
  GILLESPIE...KERR...KINNEY...LLANO...REAL...UVALDE AND VAL 
  VERDE. 

* FROM THIS EVENING THROUGH FRIDAY MORNING

* THUNDERSTORMS CAPABLE OF LOCALLY HEAVY RAINFALL ARE EXPECTED TO
  DEVELOP OUT WEST AND MOVE EASTWARD ACROSS THE EDWARDS PLATEAU
  OVERNIGHT. BETWEEN 1-2 INCHES OF RAIN IS FORECAST WITH LOCAL
  AMOUNT OF 3+ INCHES POSSIBLE.

* DUE TO THE VERY MOIST CONDITIONS OF THE GROUNDS AND SOILS IN THE
  AREA...RAPID FLASH FLOODING OF LOW WATER CROSSINGS AND SOME
  ROADWAYS WILL BE POSSIBLE WHERE HEAVY RAIN DEVELOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TB3
2 follow-up statements
900 
WGUS64 KEWX 281814
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 PM CDT THU MAY 28 2015

...FLASH FLOOD WATCH FOR LOCATIONS ON THE EDWARDS PLATEAU THIS
EVENING THROUGH FRIDAY MORNING...

.A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL IS EXPECTED TO APPROACH THE RIO GRANDE FROM THE WEST
THIS EVENING AND PROGRESS EASTWARD ACROSS THE HILL COUNTRY AND
POTENTIALLY THROUGH THE I-35 CORRIDOR DURING THE OVERNIGHT HOURS.
FORECAST RAINFALL TOTALS OF 1-2 INCHES WITH ISOLATED AMOUNTS OF 
3 INCHES POSSIBLE. DUE TO THE VERY MOIST CONDITIONS AND ELEVATED
RIVERS AND CREEKS IN THE AREA...FLASH FLOODING AND RIVER FLOODING
WILL BE A SIGNIFICANT CONCERN WITH ANY HEAVY RAINFALL THAT OCCURS.

TXZ172-173-189>194-204>209-217>219-228-290400-
/O.EXA.KEWX.FF.A.0013.150529T0000Z-150529T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
DIMMIT-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...
CRYSTAL CITY...PEARSALL...CARRIZO SPRINGS
114 PM CDT THU MAY 28 2015

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...BASTROP...BEXAR... 
  BLANCO...BURNET...CALDWELL...COMAL...DIMMIT...FAYETTE...FRIO...
   GUADALUPE...HAYS...KENDALL...LEE...MAVERICK...MEDINA... 
  TRAVIS...WILLIAMSON AND ZAVALA. 

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING

* RAINFALL IS EXPECTED TO APPROACH THE RIO GRANDE FROM THE WEST
  THIS EVENING AND PROGRESS EASTWARD ACROSS THE HILL COUNTRY AND
  POTENTIALLY THROUGH THE I-35 CORRIDOR DURING THE OVERNIGHT
  HOURS. BETWEEN 1-2 INCHES OF RAIN IS FORECAST WITH ISOLATED
  AMOUNTS OF 3 INCHES POSSIBLE.

* DUE TO THE VERY MOIST CONDITIONS OF THE GROUNDS AND SOILS IN 
  THE AREA...RAPID FLASH FLOODING OF LOW WATER CROSSINGS AND 
  SOME ROADWAYS WILL BE POSSIBLE WHERE HEAVY RAIN DEVELOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TXZ171-183>188-202-203-290400-
/O.CON.KEWX.FF.A.0013.150529T0000Z-150529T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
INCLUDING THE CITIES OF...LLANO...DEL RIO...ROCKSPRINGS...
LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...BRACKETTVILLE...
UVALDE
114 PM CDT THU MAY 28 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BANDERA...EDWARDS...GILLESPIE...KERR...KINNEY... 
  LLANO...REAL...UVALDE AND VAL VERDE. 

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING

* RAINFALL IS EXPECTED TO APPROACH THE RIO GRANDE FROM THE WEST
  THIS EVENING AND PROGRESS EASTWARD ACROSS THE HILL COUNTRY AND
  POTENTIALLY THROUGH THE I-35 CORRIDOR DURING THE OVERNIGHT
  HOURS. BETWEEN 1-2 INCHES OF RAIN IS FORECAST WITH ISOLATED
  AMOUNTS OF 3 INCHES POSSIBLE.

* DUE TO THE VERY MOIST CONDITIONS OF THE GROUNDS AND SOILS IN 
  THE AREA...RAPID FLASH FLOODING OF LOW WATER CROSSINGS AND 
  SOME ROADWAYS WILL BE POSSIBLE WHERE HEAVY RAIN DEVELOPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
205 
WGUS64 KEWX 291158
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 AM CDT FRI MAY 29 2015

...FLASH FLOOD WATCH IS CANCELLED...

.HEAVY RAINS HAVE ENDED AND THE THREAT FOR NEW FLASH FLOODING HAS
ENDED FOR THIS EVENT. HOWEVER...SOME MINOR FLOODING CONTINUES DUE
TO HEAVY RAINS FROM LAST NIGHT AND SOME RIVER FLOODING CONTINUES
FROM HEAVY RAINS OF THE LAST SEVERAL DAYS. A THREAT FOR NEW
FLOODING MAY OCCUR SATURDAY INTO SATURDAY NIGHT WHEN A COLD FRONT
MOVES ACROSS SOUTH CENTRAL TEXAS ALLOWING FOR LOCALLY HEAVY RAINS.

TXZ171>173-183>194-202>209-217>219-228-291300-
/O.CAN.KEWX.FF.A.0013.000000T0000Z-150529T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...CARRIZO SPRINGS
658 AM CDT FRI MAY 29 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 28, 4:23 AM CDT, 11 minutes earlier.

Area forecast discussion, May 28, 4:23 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CDT THU MAY 28 2015

.SHORT TERM (TODAY THROUGH FRIDAY)...
AT 4 AM...THUNDERSTORMS WERE FORMING SOUTH OF THE BIG BEND IN
MEXICO AND MOVING NORTHEAST TOWARD VAL VERDE COUNTY. THE HRRR WAS
THE WINNING HI RES MODEL IN REGARDS TO THIS FORMATION AND EVOLVES
THIS ACTIVITY INTO A NORTH SOUTH LINE THAT MOVES THROUGH THE
WESTERN ZONES BY 12-13Z. FORECAST SOUNDINGS FOR KDRT SHOW A STOUT
CAP AT 700 MB AND LOTS OVER 100 J/KG OF CIN TO PREVENT SURFACE
BASED PARCELS FROM REALIZING THE ELEVATED INSTABILITY. SHOWERS
THAT HAVE CROSSED THE RIVER SO FAR THIS EVENING HAVE BEEN UNABLE
TO SURVIVE TOO LONG AND THINK THAT WILL BE THE CASE THROUGH THE
MORNING. STILL...WENT WITH CHANCE POPS OUT WEST WHERE THESE STORMS
ARE TRACKING THROUGH 18Z. QPF VALUES SHOULD STAY LOW THOUGH.

MOVING FORWARD...THE FOCUS SHIFTS TO THE DRY LINE OUT WEST AND
MORE UPPER LEVEL SHORTWAVE ENERGY COINCIDING WITH PEAK HEATING AND
MAX INSTABILITY. JUST ABOUT EVERY MODEL EFFICIENTLY INITIATESCONVECTION
BY AROUND 21Z ALONG THE DRY LINE WITH A LARGE HAIL AND DAMAGING
WIND THREAT. THIS THREAT MAY IMPACT WESTERN VAL VERDE THIS
AFTERNOON WHICH IS WHY SPC HAS THIS AREA IN THEIR SLIGHT RISK FOR
TODAY. FORECAST SOUNDINGS NEAR THE DRY LINE SHOW DIFFERENTIAL
HEATING AND INSTABILITY UP AND DOWN THE BOUNDARY...ALSO INVERTED V
PROFILES STAND OUT FOR THE POTENTIAL OF GENERATING HEALTHY
OUTFLOWS...ENOUGH TO PRODUCE FURTHER CONVECTION DOWNSTREAM. ONCE
THIS OCCURS...THESE ISOLATED TO SCATTERED STORMS SHOULD ORGANIZE
INTO A LINEAR SYSTEM AND PUSH SOUTHEAST INTO OUR WESTERN ZONES BY
LATE TONIGHT. THIS IS WHAT WARRANTED THE FLASH FLOOD WATCH FOR
LOCATIONS ON THE ESCARPMENT. RAINFALL TOTALS RANGING FROM HALF AN
INCH TO AN INCH AND HALF ARE POSSIBLE WITH ISOLATED AMOUNTS OF 3
INCHES POSSIBLE. THE ANTECEDENT CONDITIONS ARE THE MAIN DRIVER FOR
THE FLASH FLOOD THREAT. IT GOES WITHOUT SAYING BUT IT WONT TAKE
MUCH RAIN TO CAUSE FLASH FLOODING...EVEN OUT IN THESE WESTERN
AREAS. ADDITIONAL THREATS WITH THIS LINE COULD INCLUDE MARGINALLY
SEVERE HAIL...DAMAGING STRAIGHT LINE WINDS...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

300 MB ANALYSIS SHOWS UPPER LEVEL SUPPORT FALLING OFF DRAMATICALLY
BY 12Z FRIDAY MORNING AND WITH IT...THE LINE OF STORMS. THE BIG
QUESTION WILL BE IF ANY REMNANT BOUNDARIES WILL EXIST FURTHER EAST
FROM THE OVERNIGHT STORM ACTIVITY. IF SO...THOSE LOCATIONS WILL BE
THE FOCUS FOR ISOLATED HEAVY RAIN DEVELOPMENT FRIDAY AFTERNOON.
BEST GUESS AT THE MOMENT WOULD BE THE EASTERN HALF OF THE CWA. DUE
TO THE LOWER CONFIDENCE OF THIS POSSIBILITY...DID NOT INCLUDE THE
FLASH FLOOD WATCH FOR THE I35 CORRIDOR OR EAST. HOWEVER...AN
EXTENSION OR NEW WATCH MAY BE NEEDED IF THIS IS LOOKING MORE
LIKELY.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
OVER THE WEEKEND...THE ECMWF AND GFS DISAGREE ON A COLD FRONT
WHICH MAY IMPACT OUR NORTHERN BORDER BY LATE SATURDAY. IF SO...OUR
NORTHERN ZONES COULD HAVE ANOTHER RAINY WEEKEND AS THE FRONT WOULD
STALL AND WEAK BUT VERY MOIST SOUTHERLY SFC FLOW CREATES PROLONGED
THETA-E CONVERGENCE ALONG IT.

THE ECMWF SEEMS TO WASH OUT THIS BOUNDARY ACROSS NORTH TEXAS AND
BEGINS A TRANSITION PERIOD INTO WEAK FLOW AT ALL LEVELS. THIS
WOULD BE THE PREFERRED OUTCOME AS ONLY WEAK FORCING WOULD RESULT
IN MORE ISOLATED RAIN CHANCES OVER THE WEEKEND.

MOVING INTO NEXT WEEK...A RIDGING PATTERN BEGINS TO SET UP WITH
EARLY WEEK UPPER LEVEL WINDS BEING NORTHERLY. THE DRY LINE
CONTINUES TO BE DRAPED ACROSS THE NM/TX BORDER AND DEEP LAYER
MOISTURE SEEMS TO SUBSIDE. HOWEVER...SFC DEWPOINTS WILL STILL BE
IN THE UPPER 60S AND 70S SO ISOLATED THUNDER WILL BE IN PLAY MOST
AFTERNOONS NEXT WEEK. A VERY WELCOME PATTERN GIVEN THE ENTIRE
MONTH OF MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  72  85  70  85 /  30  50  50  30  40
AUSTIN BERGSTROM INTL AIRPORT  88  71  84  69  85 /  20  50  50  20  40
NEW BRAUNFELS MUNI AIRPORT     89  72  85  71  85 /  20  50  40  20  40
BURNET MUNI AIRPORT            86  70  83  69  82 /  30  50  40  30  50
DEL RIO INTL AIRPORT           89  70  88  73  86 /  50  60  20  30  40
GEORGETOWN MUNI AIRPORT        87  71  84  70  84 /  30  50  50  30  50
HONDO MUNI AIRPORT             88  71  86  71  86 /  30  50  40  20  40
SAN MARCOS MUNI AIRPORT        87  72  84  70  85 /  20  50  50  20  40
LA GRANGE - FAYETTE REGIONAL   89  74  85  71  85 /  20  30  50  20  40
SAN ANTONIO INTL AIRPORT       89  73  86  72  85 /  20  50  40  20  40
STINSON MUNI AIRPORT           89  73  86  72  86 /  20  50  40  20  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE
FOLLOWING COUNTIES: BANDERA...EDWARDS...GILLESPIE...KERR...KINNEY...
LLANO...REAL...UVALDE...VAL VERDE.

&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, May 27, 4:44 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
444 PM CDT WED MAY 27 2015

TXZ171>173-183>194-202>209-217>225-228-282145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
444 PM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

FROM 7 PM CDT THIS EVENING THROUGH 7 AM CDT THURSDAY MORNING...A
FLASH FLOOD WATCH IS IN EFFECT FOR THE COUNTIES OF SOUTH CENTRAL
TEXAS ALONG AND NORTH OF A LINE FROM FREDERICKSBURG TO LULING TO
GIDDINGS. THERE IS ALSO A MARGINAL THREAT OF SEVERE WEATHER...WITH
HIGHEST POTENTIAL OVER THE SAME AREAS COVERED BY THE FLASH FLOOD
WATCH. PRIMARY STORM THREATS ARE FOR DAMAGING WINDS THIS EVENING
AND HEAVY DOWNPOURS UP TO 2 INCHES. AN ISOLATED BRIEF TORNADO CAN
NOT BE RULED OUT.

RIVER FLOODING WILL ALSO CONTINUE TONIGHT...ESPECIALLY ALONG AND
SOUTHEAST OF A UVALDE TO BULVERDE TO TAYLOR LINE. ANY HEAVY
RAINFALL THAT DEVELOPS OVER CENTRAL TEXAS...WILL FALL OVER VERY
SATURATED SOILS...RESULTING IN A RAPID RESPONSE TO AREA RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

RIVER FLOODING IS EXPECTED ACROSS MANY LOCATIONS THROUGH AT LEAST
THE END OF THE WEEK. THERE IS A CHANCE FOR THUNDERSTORMS PRODUCING
LOCALLY HEAVY RAIN THURSDAY AND THURSDAY NIGHT MAINLY OVER THE
WESTERN PART OF THE AREA. A FLASH FLOOD WATCH MAY BE NEEDED FOR
PORTIONS OF SOUTH CENTRAL TEXAS LATE LATE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR LATE THURSDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 12:29 PM CDTSpecial Weather StatementEWXGuadalupe46 min
May 28, 1:07 PM CDTSpecial Weather StatementEWXWilliamson53 min
May 28, 1:24 PM CDTSevere Thunderstorm WarningEWXHays, Travis51 min
May 28, 1:50 PM CDTSpecial Weather StatementEWXHays40 min
May 28, 1:55 PM CDTSpecial Weather StatementEWXBurnet50 min
May 28, 2:24 PM CDTSpecial Weather StatementEWXFayette51 min

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.